Psa rise after 2 weeks on zytiga - Advanced Prostate...

Advanced Prostate Cancer

17,257 members21,195 posts

Psa rise after 2 weeks on zytiga

Izas profile image
Izas
12 Replies

Hello everyone, I write to see if you can clarify my father's results: He started 2 weeks ago with zytiga 1000 and 10 predn. So far no negative side effects but his psa has risen from 24 to 35 and ALP from 82 to 98. Testosterone has dropped from 0.33 to 0.07. How can these results be interpreted? Is it early to think about failure of Arbitraterone? Thank you very much for your attention and good luck to all!

12 Replies
LearnAll profile image
LearnAll

When a treatment is started..Cancer cells start dying at rapid pace and the dead cancer cells burst ...releasing a chunk of PSA in blood. Zytiga is blocking all 3 pathways of testosterone production and the result is very low T. This is good sign. ALP also shows bounce in the beginning 2 months due to fast bone repair. I do not think Zytiga is failing . Wait and check PSA and T again every month for next 2 to 3 months. If PSA and ALP starts dropping then, what I said above is confirmed.

Izas profile image
Izas in reply to LearnAll

Thankyou very much!

noahware profile image
noahware

I notice from your prior post that your father has used Casodex (bicalutamide)off and on for many years, but increased the dose to 150mg last July. My assumption is that he is still taking it, and is still on Lupron, to which Zytiga+pred have been added.... is this correct?

If that is the case, he should consider an immediate discontinuation of the Casodex. When Casodex fails to slow cancer progression, sometimes it does more than "just stop working" and actually FEEDS the cancer. Its role as an AR antagonist can switch to AR agonist.

Your father's doctors should be aware of this possibility. (If they are unaware, consider interviewing other docs.) I would ask them asap. Realize too, the 150 mg dose of Casodex was never FDA-approved for use in the USA, even though many docs did use that dose. While approved and widely used in almost all other parts of the world, it is now mostly for early treatment of non-aggressive or non-metastatic cancer.

From a US perspective, bicalutamide 150 should have played no role in your father's past OR current treatment. But even when considered from the perspective of European or other countries where it may still be widely used, the proven fact that it might transform from an AR antagonist to AR agonist transcends any differences in standard of care from country to country. The universal view of a rising PSA while on Casodex is, for any man with advanced disease: STOP using it!

noahware profile image
noahware in reply to noahware

PS - It will easier for others to comment if you post your father's full treatment history under the "profile" section where you became a member with a user name.

Izas profile image
Izas in reply to noahware

Sorry if you are confused with my previous post... my father already stopped taking Csodex when he started Zytiga. Thank you very much for your answer.

Spyder54 profile image
Spyder54

Yes. Be patient. Mike

Tall_Allen profile image
Tall_Allen

It may be a sign the abiraterone is workin g. It kills a lot of cancer cells at first. The dead cancer cells dump their PSA into the blood, where the PSA tests detect them. It usually takes 2 months for PSA to reach minimum level.

Izas profile image
Izas in reply to Tall_Allen

Thankyou very much!

Everything is fine. You can't eat an apple when it's a bloom on the tree, you need to wait. It took 4 months until Zytiga worked it's magic with me..

Izas profile image
Izas in reply to

Thankyou very much!

Mischa1111111 profile image
Mischa1111111

It good to read all the encouragement here . I'm impressed with the abudance of usefull information on this site. Wishing you and your father all the best from Spain .

Izas profile image
Izas

Muchas gracias! Lo mismo para ti.

🥰

You may also like...